MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL AUGMENT BLOCK DISTAL ONLY PRECOAT SIZE D 20 MM AUGMENT WITH SCREW; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMORAL AUGMENT BLOCK DISTAL ONLY PRECOAT SIZE D 20 MM AUGMENT WITH SCREW; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Device Contaminated During Manufacture or Shipping (2969); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer had indicated that the product was being returned to zimmer biomet for investigation, but it has not yet been received.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported when the implant was opened, the inside package was discolored and there was a white powder on the implant.Surgeon handed implant back and requested a new one.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned product confirmed the presence of white particles on the implant and the poly bag to be cloudy and torn with white particles in it.The white particles are visually consistent with the white material of the foam envelope containing the implant wrapped in the poly bag.The sterile cavities were opened and their seal edge is uniformly covered with dry glue remains.No damage to the sterile cavities was identified.The foam envelope and the tyvek lids of the sterile cavities were not returned.The carton box was opened on the wrong end as evidenced by the label torn at the edge of the end and side panels, as well as the intact tamper-proof label on the other end panel of the carton box.Device history record (dhr) was reviewed and no discrepancies were found.The likely condition of the part when it left zimmer biomet control is considered conforming based on the evaluation of the returned product, the dhr review, and the potential transit age of the device (over 2 years).The root cause of the reported issue is attributed to transit damage.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL AUGMENT BLOCK DISTAL ONLY PRECOAT SIZE D 20 MM AUGMENT WITH SCREW
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10531809
Report Number0001822565-2020-03249
Device Sequence Number14133304
Product Code JWH
UDI-Device Identifier00889024224056
UDI-Public(01)00889024224056
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00599003424
Device Lot Number64052658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1